MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the suture broke.An 8.3/25 expel drainage catheter with twist-loc hub was selected for use.During procedure, it was noted that the suture broke when pulled to deploy the pig tail after inserting.The device was then removed and there were no device fragments left inside the patient's body.A new expel was inserted and completed the procedure.No complications reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The expel catheter was returned, no defects were noted and it looks in good condition.The suture string was received cut at distal section.The suture looks broken at the section exposed in the pigtail.
 
Event or Problem Description

Brand Name
EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9981676
Report Number2134265-2020-05346
Device Sequence Number11721461
Product Code FGE
UDI-Device Identifier08714729860587
UDI-Public08714729860587
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K141335
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model Number32900
Device Catalogue Number32900
Device Lot Number0024669967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1